Alert archive / Washington / Heat Advisories in 2021
Heat Advisory 5, NWS Spokane, WA
NWS Spokane, WA issued this heat advisory at Jul 28, 2021, 2:20 PM PDT for 13 counties in Washington; 8 counties in Idaho. It took effect at Jul 29, 2021, 11:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 2:20 PM PDT (21:20 UTC)
- In effect from
- Jul 29, 2021, 11:00 AM PDT
- Expired
- Jul 29, 2021, 1:36 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
All 21 counties
Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 23 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS76 KOTX 282120 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 220 PM PDT Wed Jul 28 2021 IDZ001>004-026-027-WAZ031>038-041>044-292300- /O.NEW.KOTX.HT.Y.0005.210729T1800Z-210801T0300Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- Including the cities of Omak, Colfax, Quincy, Wallace, Osburn, Worley, Waterville, Cheney, Chewelah, Hayden, Rathdrum, Ephrata, Stehekin, Kamiah, Republic, Odessa, Eastport, St Maries, Winchester, Mazama, Conconully, Moscow, Cashmere, Bonners Ferry, Nezperce, Kellogg, Moses Lake, Othello, Brewster, Tekoa, Uniontown, Mansfield, Peck, Mullan, Pomeroy, Kettle Falls, Rockford, Rosalia, Coulee City, Spokane, Sandpoint, Wauconda, Grand Coulee, Bridgeport, Coeur d'Alene, Craigmont, Leavenworth, Wilbur, La Crosse, Okanogan, Post Falls, Newport, Wenatchee, Chelan, Culdesac, Lewiston, Davenport, Entiat, Priest River, Potlatch, Winthrop, Clarkston, Plummer, Anatone, Lapwai, Gifford, Genesee, Peola, Nespelem, Twisp, Oakesdale, Oroville, Deer Park, Inchelium, Pullman, Colville, Ritzville, and Pinehurst 220 PM PDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM PDT SATURDAY... * WHAT...High temperatures warming into the upper 90s and triple digits Friday afternoon and Saturday afternoon. * WHERE...Central and eastern Washington. Much of the Idaho Panhandle. * WHEN...From 11 AM Thursday to 8 PM PDT Saturday. * IMPACTS...Hot temperatures in the day. Increasingly warm overnight temperatures by the weekend. * ADDITIONAL DETAILS...Friday and Saturday will likely be the hottest days of this heat event. Many lowland locations are expected to reach 100 degrees or more Friday and Saturday afternoon. The afternoon heat combined with unusually warm overnight temperatures Friday night and Saturday night will make it difficult for residents without air conditioners to control the build up of heat within their homes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ GKOCH
1 follow-up statement
080 WWUS76 KOTX 292036 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 136 PM PDT Thu Jul 29 2021 IDZ001>004-026-027-WAZ031>038-041>044-302300- /O.UPG.KOTX.HT.Y.0005.000000T0000Z-210801T0300Z/ /O.NEW.KOTX.EH.W.0002.210729T2036Z-210801T0300Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- Including the cities of Omak, Colfax, Quincy, Wallace, Osburn, Worley, Waterville, Cheney, Chewelah, Hayden, Rathdrum, Ephrata, Stehekin, Kamiah, Republic, Odessa, Eastport, St Maries, Winchester, Mazama, Conconully, Moscow, Cashmere, Bonners Ferry, Nezperce, Kellogg, Moses Lake, Othello, Brewster, Tekoa, Uniontown, Mansfield, Peck, Mullan, Pomeroy, Kettle Falls, Rockford, Rosalia, Coulee City, Spokane, Sandpoint, Wauconda, Grand Coulee, Bridgeport, Coeur d'Alene, Craigmont, Leavenworth, Wilbur, La Crosse, Okanogan, Post Falls, Newport, Wenatchee, Chelan, Culdesac, Lewiston, Davenport, Entiat, Priest River, Potlatch, Winthrop, Clarkston, Plummer, Anatone, Lapwai, Gifford, Genesee, Peola, Nespelem, Twisp, Oakesdale, Oroville, Deer Park, Inchelium, Pullman, Colville, Ritzville, and Pinehurst 136 PM PDT Thu Jul 29 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM PDT SATURDAY ELEVATIONS BELOW 4000 FEET... * WHAT...High temperatures warming into the upper 90s and triple digits Friday afternoon and Saturday afternoon. * WHERE...Portions of North and North Central Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...Until 8 PM PDT Saturday. * IMPACTS...Hot temperatures in the day. Increasingly warm overnight temperatures by the weekend. * ADDITIONAL DETAILS...Friday and Saturday will likely be the hottest days of this heat event. Many lowland locations are expected to reach 100 degrees or more Friday and Saturday afternoon. The afternoon heat combined with unusually warm overnight temperatures Friday night and Saturday night will make it difficult for residents without air conditioners to control the build up of heat within their homes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ CDEWEY
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this heat advisory went out at Jul 28, 10:51 AM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 28, 10:51 AM PDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1051 AM PDT Wed Jul 28 2021 .SYNOPSIS... Above average temperatures are expected through the Saturday, with highs well into the 90s with some triple digit temperatures expected by the end of the week. Otherwise the forecast remains dry and occasionally breezy. Wildfire smoke will continue to impact portions of the Inland Northwest. Rainshowers and isolated thunderstorms possible Sunday bringing a cooler start to next week. && .DISCUSSION... Cloud cover this morning is substantially less than yesterday morning and as a result temperatures this morning are running about 2-4F degrees warmer than this time yesterday. We should be on track for a slightly warmer day than yesterday. For central Washington just east of the Cascades temperatures should be much more identical or a few degrees warmer. Nonetheless, clouds will slowly shift east today into the northern Idaho Panhandle by this evening and will shape up to mostly clear skies Thursday and Friday as temperatures start a steep warming trend. Right now, Friday and Saturday look to be the warmest day of the week. We have some moisture beginning to stream north this weekend which will bring a return of clouds and a welcome arrival of some much needed rain to the region. The moisture surge looks to arrive Saturday and will further expand Sunday and into Monday. Right now specific details on timing and location of rainfall is unclear. In the short term, we'll likely address the very hot temperatures late this week with a heat product and begin to evaluate how the weekend's weather will turn out. /Dewey && AVIATION... 18Z TAFS: Clearing mid and high clouds across central and eastern Washington will continue through the day and slowly clear over Idaho through this evening. VFR conditions are expected for all air fields in the region with some lingering haze/smoke from wildfires likely at MWH. Brief impacts elsewhere from haze/smoke is expected but should go in and out of limited visibility over the next 24 hours. /Dewey && .PRELIMINARY POINT TEMPS/POPS... Spokane 91 64 96 65 100 70 / 0 0 0 0 0 0 Coeur d'Alene 89 62 95 62 99 67 / 0 0 0 0 0 0 Pullman 87 59 93 59 98 65 / 0 0 0 0 0 0 Lewiston 96 71 102 70 107 76 / 0 0 0 0 0 0 Colville 93 55 97 55 101 60 / 0 0 0 0 0 0 Sandpoint 89 57 93 58 98 62 / 0 0 0 0 0 0 Kellogg 88 65 93 66 97 71 / 0 10 0 0 0 0 Moses Lake 93 62 98 64 103 71 / 0 0 0 0 0 0 Wenatchee 95 69 99 73 103 79 / 0 0 0 0 0 0 Omak 95 66 98 68 103 72 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 28, 4:34 AM PDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 434 AM PDT Wed Jul 28 2021 IDZ001>004-026-027-WAZ031>038-041>044-291145- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 434 AM PDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Temperatures 96 to 106 are expected region wide starting Thursday and continuing through Saturday. Heat related illnesses may result for those spending time outdoors or those who do not have access to air conditioning.
Nearby
Heat Advisories in Washington, 2021Heat Advisories in Idaho, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.